Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 43, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2006, 10:57 PM EDT for 4 counties in Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 10:57 PM EDT (02:57 UTC)
- Expired
- Jun 28, 2006, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Adams County, PA, Cumberland County, PA, Franklin County, PA, York County, PA
The radar
The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 280302
FFWCTP
PAC001-041-055-133-280800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1057 PM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 400 AM EDT
* AT 1054 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING CONTINUING FROM EARLIER HEAVY RAINFALL OVER
ADAMS...CUMBERLAND...FRANKLIN AND YORK COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
HILL...CARLISLE...CHAMBERSBURG...DALLASTOWN...GETTYSBURG...
GREENCASTLE...HANOVER...LEMOYNE...LOWER ALLEN...MECHANICSBURG...NEW
CUMBERLAND...RED LION...SHIPPENSBURG...SPRY...WEIGELSTOWN AND YORK.
COUNTY LAW ENFORCEMENT OFFICIALS REPORT WIDESPREAD FLOODING ONGOING
THROUGHOUT YORK...FRANKLIN...CUMBERLAND AND ADAMS COUNTIES...WITH
ROADS CLOSED...AND WATER RESCUES AND EVACUATIONS ONGOING IN SEVERAL
AREAS. WHILE RAINFALL RATES HAVE DECREASED OVER THE PAST HOUR...
ANOTHER SURGE OF MODERATE TO HEAVY RAINFALL IS EXPECTED AFTER
MIDNIGHT...BRINGING ANOTHER 1 TO 2 INCHES OF RAIN TO SOME LOCATIONS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3978 7793 3979 7640 4004 7660 4029 7697
4018 7766
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:28 PM EDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jun 27, 3:28 PM EDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT TUE JUN 27 2006 .SHORT TERM /TONIGHT/... HEAVY RAIN WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF TONIGHT ACROSS THE CENTRAL AND EASTERN HALF OF OUR CWA. WIDESPREAD REPORTS OF FLOODING COMING IN FROM LOCAL EMAS AND LAW ENFORCEMENT OF UP TO SEVERAL FEET OF WATER IN COUNTIES WITHIN THE CURRENT FLASH FLOOD WARNINGS. RADAR ESTIMATES INDICATE AS MUCH AS 10 TO 12 INCHES OF RAIN HAS FALLEN IN ADAMS COUNTY OVER THE PAST FEW DAYS. SPOTTER CALLS IN ADAMS COUNTY HAVE VERIFIED EXTREME FLOODING CONDITIONS ACROSS THE WESTERN HALF OF THE COUNTY. A LINE OF EMBEDDED TSRA BEING GENERATED ALONG THE SLOW MOVING SFC TROUGH HAS BEEN GUIDED SLOWLY EAST WITHIN THE /TEMPORARY/ SSW UPPER FLOW AHEAD OF A LIFTING SHORTWAVE ACROSS LOWER MICHIGAN. THE UPPER FLOW WILL BACK AGAIN BY 10-30 DEG THIS EVENING AS THE RIGHT ENTRANCE REGION OF A 90 KT...300 HPA N/S JET DRAGS EAST ACROSS CENTRAL AND NRN PENN. THIS WILL HELP TO STALL OUT THE FRONT FOR 6-10 HRS ACROSS EASTERN PENN AND HELP TO FEED COPIOUS TROPICAL MOISTURE NWD ALONG IT. REMNANTS OF THE TROPICAL LOW ALONG THE CAROLINA COAST WILL MOVE NWD AND BECOME ENTRAINED IN THIS LARGE AREA OF RAIN...HELPING TO BOOST THE LLVL SE OROGRAPHIC/ISENTROPIC LIFT OVER THE FRONT...LEADING TO VERY HEAVY ADDITIONAL RAINFALL OF 3-5 INCHES ALONG AND TO THE EAST OF THE SUSQ MAINSTEM. HPC ALSO NOTES WITHIN THIS /HIGH RISK/ AREA OF EXCEEDING FLASH FLOOD GUIDANCE...THE POTENTIAL FOR LOCAL 8 /EIGHT/ INCH AMOUNTS OF ADDITIONAL RAIN. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... CONDITIONS WILL CALM DOWN SOMEWHAT THROUGH THE EXTENDED BUT PRECIPITATION CHANCES WILL LINGER THROUGH THE FORECAST PERIOD. AS THE MAIN SLUG OF MOISTURE MOVES EAST OUT OF THE FORECAST AREA ON FRIDAY...AN UPPER TROUGH WILL SLIDE EAST ACROSS THE GREAT LAKES. A POCKET OF 500 MB TEMPS TO -18C WILL MOVE INTO THE FAR NORTHWEST PORTION OF THE CWA BY THURSDAY AFTERNOON. THIS WILL HELP DEVELOP SHOWERS AND THUNDERSTORMS BUT NOT WITH THE COVERAGE AS WE HAVE SEEN RECENTLY. EXPECT AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AS THE TROUGH PULLS TO THE EAST AND SEVERAL SHORT WAVES MOVE EAST OVER THE WEEKEND. && .AVIATION... WIDESPREAD IFR CLOUD AND VSBYS WILL PREVAIL IN THE LARGE AREA OF MODERATE TO HEAVY RAIN THROUGH MUCH OF THE NIGHT. AS THE RAIN DIMINISHES TO AREAS OF DRIZZLE LATE TONIGHT...THE LIGHT S-SW FLOW BEING LIFTED ACROSS THE WESTERN PENN MTNS WILL LEAD TO LOCALLY LIFR CONDITIONS IN STRATUS AND FOG. VFR CONDITIONS WILL SLOWLY DEVELOP FROM WEST TO EAST ACROSS THE REGION DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 AM WEDNESDAY. && SHORT TERM...LAMBERT LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Jun 27, 4:44 AM EDT, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT TUE JUN 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 444 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE STREAMING NORTHWARD ALONG THE EAST COAST...COMBINED WITH A NEARLY STATIONARY FRONT IN THE VICINITY OF PENNSYLVANIA...WILL RESULT IN NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ADDITIONAL RAINFALL OF OVER 3 INCHES IS LIKELY IN A FEW LOCATIONS...CAUSING ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 27, 10:00 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1000 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD LAPORTE 41.42N 76.49W
06/27/2006 SULLIVAN PA EMERGENCY MNGR
EMA REPORTED 10 ROADS IN COUNTY CLOSED BECAUSE OF
FLOODING.
0515 PM FLASH FLOOD HUNTINGDON 40.50N 78.01W
06/27/2006 HUNTINGDON PA EMERGENCY MNGR
EMA REPORTED MULTIPLE MUDSLIDES AND ROAD CLOSURES ACROSS
COUNTY.
0515 PM FLASH FLOOD POTTSVILLE 40.68N 76.21W
06/27/2006 SCHUYLKILL PA EMERGENCY MNGR
EMA REPORTED NUMEROUS ROAD CLOSURES ACROSS COUNTY.
0525 PM FLASH FLOOD N BLOOMSBURG 41.00N 76.46W
06/27/2006 COLUMBIA PA TRAINED SPOTTER
NUMEROUS FLOODED ROADWAYS.
0540 PM FLASH FLOOD BLOOMSBURG 41.00N 76.46W
06/27/2006 COLUMBIA PA EMERGENCY MNGR
TOUTES 42/44 CLOSED DUE TO FLOODING.
0540 PM FLASH FLOOD BLOOMSBURG 41.00N 76.46W
06/27/2006 COLUMBIA PA EMERGENCY MNGR
WATER RESCUE IN HEMLOCK TOWNSHIP.
0555 PM FLASH FLOOD N CHAMBERSBURG 39.93N 77.66W
06/27/2006 FRANKLIN PA TRAINED SPOTTER
FALLING SPRINGS CREEK OVERFLOWED AND COVERED INTERSECTION
OF LIGHT AVE. AND 2ND ST.
0600 PM FLASH FLOOD N CHAMBERSBURG 39.93N 77.66W
06/27/2006 FRANKLIN PA TRAINED SPOTTER
ONE FOOT OF WATER COVERS RTE 30 IN CHAMBERSBURG.
0630 PM FLASH FLOOD MILLERSVILLE 40.00N 76.35W
06/27/2006 LANCASTER PA TRAINED SPOTTER
CONESTOGA RIVER WAS NEAR BANKFULL. FLOODING REPORTED ON
UNIVERSITY CAMPUS.
0730 PM FLASH FLOOD SUNBURY 40.86N 76.79W
06/27/2006 NORTHUMBERLAND PA TRAINED SPOTTER
1.88 INCHES OF RAIN IN PAST 2.5 HOURS. NUMEROUS SECONDARY
ROADS WERE COVERED.
0800 PM HEAVY RAIN LECONTES MILLS 41.07N 78.26W
06/27/2006 E0.00 INCH CLEARFIELD PA NWS EMPLOYEE
PRECIPITATION GAUGE REPORTED 5 INCHES OF RAIN TODAY.
0800 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/27/2006 FRANKLIN PA TRAINED SPOTTER
ANTITAM CREEK HAS MONOR FLOODING. ONE ROAD CLOSED.
BACKYARDS ALONG CREEK ARE UNDER WATER.
0810 PM HEAVY RAIN EXCHANGE 41.11N 76.69W
06/27/2006 E0.00 INCH MONTOUR PA TRAINED SPOTTER
1.30 INCHES OF RAIN SINCE NOON AT ANTHONY TOWNSHIP
0825 PM FLASH FLOOD N GETTYSBURG 39.83N 77.23W
06/27/2006 ADAMS PA TRAINED SPOTTER
PERSON TRAPPED IN CAR WITH WATER UP TO WINDOWS. ROAD
CLOSURES AND WATER RESCUES.
0830 PM FLASH FLOOD MILLERSVILLE 40.00N 76.35W
06/27/2006 LANCASTER PA TRAINED SPOTTER
RTES 741 AND 999 ARE FLOODED.
0845 PM FLASH FLOOD MILLERSVILLE 40.00N 76.35W
06/27/2006 LANCASTER PA TRAINED SPOTTER
SMALL STREAMS OUT OF BANKS. WATER ACROSS RTE 99IN
BOROUGH.6-8INCHES ON STREETS NEAR CAMPUS. LITTLE
CONESTOGA IS OUT OF BANKS AND UP TO BRIDGES.
0850 PM FLASH FLOOD 3 S BLOOMSBURG 40.95N 76.46W
06/27/2006 COLUMBIA PA TRAINED SPOTTER
I-80 CLOSED AT BUCKHORN. CATAWISA BRIDGE CLOSED. WATER
RESCUES AT KNOBELS PARK. ROCK AND MUDSLIDES REPORTED.
3.90 INCHES OF RAIN IN PAST 4 HOURS.
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:28 PM EDT | Flash Flood Warning | CTP | Clinton, Columbia, Dauphin, Fulton, Huntingdon, Juniata and 12 more | 6 hr |
| Jun 28, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 64 min |
| Jun 28, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 42 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.